# SDR USAASB96048

- Difficulty date: March 19, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N224US
- Make and model: Boeing 737201
- Aircraft serial: 21666
- Engine: Pwa JT8D9A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Left Wing
- Part time: 52,021 hours
- Stage of operation: CL
- Nature of condition: A, P, Y
- Precautionary procedure: A

## Discrepancy

GSO - FL 8028 - AT APPROXIMATELY 600 FEET AGL AFTER TAKEOFF FROM GSO, THE LEFT ENGINE EXPLODED.  TOWER ADVISED CREW THAT ENGINE WAS TRAILING SMOKE AND FIRE.  FLIGHT RETURNED TO GSO AND GROUND EMERGENCY CREWS EXTINGUISHED THE ENGINE FIRE.  NO FIRE WARNINGS RECEIVED IN COCKPIT.  SINGLE ENGINE TIME 4 MINUTES.  MAINTENANCE REMOVED AND REPLACED THE LEFT ENGINE AND TRIM RAN PER JOB CARD.  (M)
